Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 121, NWS Birmingham, AL

May 3, 20095 counties in Alabama

NWS Birmingham, AL issued this tornado warning at May 3, 2009, 2:48 PM CDT for 5 counties in Alabama. It was in force for 57 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2009, 2:48 PM CDT (19:48 UTC)
Expired
May 3, 2009, 3:45 PM CDT
In force
57 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 115 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 3:08 PM CDTFUNNEL CLOUDWeaver, AL911 OFFICE RELAYED A PUBLIC REPORT OF A TORNADO ON THE GROUND IN WEAVER.
May 3, 3:08 PM CDTTORNADOWeaver, AL911 OFFICE RELAYED A PUBLIC REPORT OF A TORNADO ON THE GROUND IN WEAVER.
May 3, 3:16 PM CDTFUNNEL CLOUDWeaver, ALAN UNCONFIRMED TORNADO REPORT THROUGH 911 DISPATCH.
May 3, 3:16 PM CDTTORNADOWeaver, ALUNCONFIRMED TORNADO REPORT THROUGH 911 DISPATCH
May 3, 3:34 PM CDTTSTM WND DMGLincoln, ALPOWERLINES DOWN 33 CRICKET LN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 11:35 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 031948
TORBMX
ALC015-019-029-115-121-032045-
/O.NEW.KBMX.TO.W.0121.090503T1948Z-090503T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...SAKS...PIEDMONT...OXFORD...
  JACKSONVILLE...FORT MCCLELLAN...COBB TOWN...ANNISTON...
  CENTRAL CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF HEFLIN...
  NORTHEASTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  EXTREME SOUTH CENTRAL CHEROKEE COUNTY IN NORTHEAST ALABAMA...

* UNTIL 345 PM CDT

* AT 248 PM CDT...THE PUBLIC REPORTED A TORNADO NEAR RIVERSIDE...OR 9
  MILES NORTHEAST OF PELL CITY...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  RAGLAND BY 255 PM CDT...
  OHATCHEE BY 305 PM CDT...
  SAKS BY 315 PM CDT...
  WEAVER BY 325 PM CDT...
  JACKSONVILLE BY 330 PM CDT...
  PIEDMONT BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3363 8545 3351 8619 3374 8627 3395 8578
      3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 1948Z 241DEG 32KT 3365 8617

$$

17/KLAWS
4 follow-up statements
000 
WWUS54 KBMX 031954
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CDT SUN MAY 3 2009

ALC015-019-029-115-121-032045-
/O.CON.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
TALLADEGA AL-CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-CHEROKEE AL-
254 PM CDT SUN MAY 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EXTREME
SOUTH CENTRAL CHEROKEE...EAST CENTRAL ST. CLAIR...CALHOUN...CENTRAL
CLEBURNE AND NORTH CENTRAL TALLADEGA COUNTIES...

AT 252 PM CDT...THE NATIONAL WEATHER SERVICE AND STORM SPOTTERS WERE 
TRACKING AN EXTREMELY DANGEROUS TORNADO. DAMAGE HAS BEEN 
REPORTED...TAKE COVER NOW  THIS TORNADO WAS LOCATED NEAR 
RAGLAND...OR 12 MILES NORTHEAST OF PELL CITY...MOVING NORTHEAST AT 
35 MPH.

THE TORNADO WILL BE NEAR...
  OHATCHEE BY 305 PM CDT...
  6 MILES NORTHWEST OF SAKS BY 315 PM CDT...
  WEAVER BY 325 PM CDT...
  JACKSONVILLE BY 330 PM CDT...
  PIEDMONT AND LIBERTY HILL BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3363 8545 3357 8617 3373 8625 3395 8578
      3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 1954Z 241DEG 32KT 3369 8611

$$

17/KLAWS
000 
WWUS54 KBMX 032008
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT SUN MAY 3 2009

ALC121-032018-
/O.CAN.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
TALLADEGA AL-
308 PM CDT SUN MAY 3 2009

...THE TORNADO WARNING FOR NORTH CENTRAL TALLADEGA COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.

LAT...LON 3363 8545 3361 8595 3377 8615 3395 8578
      3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 2008Z 241DEG 32KT 3375 8598

$$

ALC015-019-029-115-032045-
/O.CON.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-CHEROKEE AL-
308 PM CDT SUN MAY 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EXTREME
SOUTH CENTRAL CHEROKEE...EXTREME EAST CENTRAL ST. CLAIR...CALHOUN AND
CENTRAL CLEBURNE COUNTIES...

AT 306 PM CDT...THE NATIONAL WEATHER SERVICE AND STORM SPOTTERS WERE
TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS TORNADO WAS
LOCATED NEAR OHATCHEE...OR 8 MILES WEST OF SAKS...MOVING NORTHEAST AT
35 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES NORTHWEST OF SAKS AND 8 MILES NORTHWEST OF BLUE MOUNTAIN BY
  315 PM CDT...
  WEAVER AND 7 MILES NORTHWEST OF FORT MCCLELLAN BY 320 PM CDT...
  WEAVER BY 325 PM CDT...
  JACKSONVILLE BY 330 PM CDT...
  PIEDMONT AND LIBERTY HILL BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3363 8545 3361 8595 3377 8615 3395 8578
      3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 2008Z 241DEG 32KT 3375 8598

$$

17/KLAWS
000 
WWUS54 KBMX 032018
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT SUN MAY 3 2009

ALC115-032027-
/O.CAN.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
ST. CLAIR AL-
318 PM CDT SUN MAY 3 2009

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL ST. CLAIR COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.

LAT...LON 3374 8551 3366 8591 3384 8601 3395 8578
      3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 2017Z 241DEG 32KT 3379 8588

$$

ALC015-019-029-032045-
/O.CON.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
CLEBURNE AL-CALHOUN AL-CHEROKEE AL-
318 PM CDT SUN MAY 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EXTREME
SOUTH CENTRAL CHEROKEE...CALHOUN AND CENTRAL CLEBURNE COUNTIES...

AT 315 PM CDT...THE NATIONAL WEATHER SERVICE AND STORM SPOTTERS WERE 
TRACKING AN EXTREMELY DANGEROUS TORNADO.  DAMAGE HAS BEEN REPORTED 
WITH THIS STORM...TAKE COVER IMMEDIATELY  NUMEROUS REPORTS OF A 
TORNADO ON THE GROUND HAVE BEEN RECEIVED  THIS TORNADO WAS LOCATED 
NEAR WEAVER...OR 6 MILES NORTHWEST OF SAKS...MOVING NORTHEAST AT 35 
MPH.

THE TORNADO WILL BE NEAR...
  JACKSONVILLE BY 325 PM CDT...
  PIEDMONT AND LIBERTY HILL BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3374 8551 3366 8591 3384 8601 3395 8578
      3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 2017Z 241DEG 32KT 3379 8588

$$

17/KLAWS
000 
WWUS54 KBMX 032034
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 PM CDT SUN MAY 3 2009

ALC015-019-029-032045-
/O.CON.KBMX.TO.W.0121.000000T0000Z-090503T2045Z/
CLEBURNE AL-CALHOUN AL-CHEROKEE AL-
334 PM CDT SUN MAY 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EXTREME
SOUTH CENTRAL CHEROKEE...NORTHEASTERN CALHOUN AND NORTH CENTRAL
CLEBURNE COUNTIES...

AT 333 PM CDT...THE NATIONAL WEATHER SERVICE AND STORM SPOTTERS WERE 
TRACKING AN EXTREMELY DANGEROUS TORNADO. TAKE COVER NOW  THIS 
TORNADO WAS LOCATED 6 MILES NORTHEAST OF JACKSONVILLE...MOVING 
NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  PIEDMONT AND 6 MILES NORTHWEST OF LIBERTY HILL BY 340 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3381 8554 3377 8579 3390 8589 3395 8578
      3394 8574 3397 8573 3396 8562
TIME...MOT...LOC 2033Z 238DEG 35KT 3389 8571

$$

17/KLAWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 3, 1:23 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 3, 1:23 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CDT SUN MAY 3 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

ONGOING CONVECTION ACROSS THE SOUTHWEST AND CENTRAL SECTIONS OF THE
AREA. MAIN CONCERN WILL BE IF THE MAIN BOWING SEGMENT ACROSS THE
SOUTHWEST WILL TRACK EAST NORTHEAST OR MOVE MORE NORTHEASTWARD OVER
THE NEXT FEW HOURS. THIS DERECHO WILL BE MOVING INTO A MORE
FAVORABLE CONDITIONS AND WILL NEED TO BE WATCHED EXCLUSIVELY.

&&

.AVIATION...18Z TAF DISCUSSION.

TWO LINES OF SHOWERS AND THUNDERSTORMS OUT THERE THIS AFTERNOON. ONE
IMPACTING TCL AND WILL MOVE INTO BHM AND EET WITHIN THE NEXT HOUR.
THE SECOND LINE IS MOVING INTO SOUTHWESTERN ALABAMA IN THE FORM OF A
DERECHO. MAIN CONCERN FOR TAFS WILL BE THE ONGOING POSSIBILITY FOR
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. GUSTY WINDS
WILL BE POSSIBLE...WITH MVFR CONDITIONS DURING STRONGER STORMS...AND
BRIEF PERIODS OF IFR VIS POSSIBLE. AFTER 3 TO 4Z MVFR CIGS ACROSS
ALL AREAS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY MOVE AFTER
9Z TOMORROW.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH WEST COUNTIES
THIS AFTERNOON AND TONIGHT.

&&
Hazardous weather outlook, May 3, 1:30 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT SUN MAY 3 2009

ALZ011>015-017>050-041645-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE STORMS ARE LIKELY ACROSS AREAS GENERALLY ALONG AND SOUTH OF A
LINE FROM CARROLTON TO ONEONTA.  THE MAIN THREATS WITH THESE STORMS
WILL BE STRONG DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES.  THE
FIRST AND PRIMARY THREAT WILL BE FROM UNTIL 5 PM.  HOWEVER...A
SECONDARY LINE OF SEVERE THUNDERSTORMS IS ALSO POSSIBLE LATER THIS
EVENING AND THROUGH THE OVERNIGHT HOURS.

THERE IS ALSO THE THREAT OF FLASH FLOODING ACROSS WESTERN ALABAMA.
DUE RECENT HEAVY RAINFALL ACROSS WEST ALABAMA...THIS AREA HAS
BETTER CHANCES FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT...BUT
AREAS OUTSIDE THE FLASH FLOOD WATCH COULD EXPERIENCE FLOODING IF
STORMS TRAIN OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA
MONDAY AFTERNOON. THE MAIN THREAT IS WIND GUSTS OF 35 TO 45 MPH
AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NEEDED THIS
AFTERNOON AND WILL LIKELY BE NEEDED TONIGHT.

In the hours before

Local storm report, May 3, 2:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             3 SE VESTAVIA HILLS     33.40N 86.75W
05/03/2009  E0.25 INCH       SHELBY             AL   AMATEUR RADIO

            DIME SIZE HAIL NEAR ACTON AT CAHABA RIVER ROAD AND ACTON
            ROAD.

&&
Local storm report, May 3, 2:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     SAFFORD                 32.29N 87.37W
05/03/2009  E0 MPH           DALLAS             AL   EMERGENCY MNGR

            NUMEROUS TREES DONW IN COUNTY, MEMORIAL STADIUM, AL HWY
            5, AL HWY 22, CR222 CAMP GRIST AREA.

&&

10.5
Local storm report, May 3, 2:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
236 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     MOODY                   33.60N 86.49W
05/03/2009                   ST. CLAIR          AL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE MOODY AREA. POSSIBLE TORNADO.

&&
Local storm report, May 3, 2:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
238 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     THORSBY                 32.92N 86.71W
05/03/2009                   CHILTON            AL   PUBLIC

            LARGE TREE DOWN

&&

10.5
Local storm report, May 3, 2:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             PELL CITY               33.56N 86.27W
05/03/2009  E1.00 INCH       ST. CLAIR          AL   AMATEUR RADIO

&&

10.5
Local storm report, May 3, 2:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     3 E JEMISON             32.96N 86.70W
05/03/2009                   CHILTON            AL   BROADCAST MEDIA

            TREES DOWN AND BLOCKING I-65 NEAR EXIT 219.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:02 PM CDTTornado WarningBMXWalker43 min
May 2, 7:21 PM CDTSevere Thunderstorm WarningBMXBlount24 min
May 2, 7:34 PM CDTTornado WarningBMXBlount, Jefferson, Walker56 min
May 2, 7:56 PM CDTAreal Flood AdvisoryBMXLamar, Marion4 hr
May 2, 7:56 PM CDTFlash Flood WatchBMXFayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more9 hr
May 2, 8:19 PM CDTTornado WarningBMXBlount, Jefferson, St. Clair, Walker41 min
May 3, 5:08 AM CDTFlash Flood WatchBMXBibb, Fayette, Greene, Hale, Lamar, Marion and 6 more16 hr
May 3, 8:37 AM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter53 min
May 3, 11:28 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa15 min
May 3, 12:29 PM CDTSevere Thunderstorm WarningBMXMarengo, Sumter61 min
May 3, 12:50 PM CDTTornado WarningBMXGreene, Hale, Marengo, Sumter55 min
May 3, 12:54 PM CDTTornado WarningBMXBibb, Jefferson, Shelby, Tuscaloosa51 min
May 3, 12:58 PM CDTTornado WarningBMXGreene, Hale, Sumter62 min
May 3, 1:18 PM CDTSevere Thunderstorm WarningBMXBibb, Dallas, Greene, Hale, Marengo, Perry and 2 more57 min
May 3, 1:23 PM CDTTornado WarningBMXJefferson, Shelby67 min
May 3, 1:33 PM CDTTornado WarningBMXBibb, Chilton, Dallas, Hale, Perry42 min
May 3, 1:40 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa50 min
May 3, 1:40 PM CDTTornado WarningBMXBibb, Greene, Hale, Perry, Tuscaloosa50 min
May 3, 1:42 PM CDTFlash Flood WarningBMXBibb, Jefferson, Shelby, Tuscaloosa2 hr
May 3, 1:46 PM CDTTornado WarningBMXJefferson, Shelby44 min
May 3, 1:55 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Coosa, Dallas, Elmore and 6 more65 min
May 3, 2:02 PM CDTTornado WarningBMXJefferson, St. Clair, Shelby, Talladega58 min
May 3, 2:32 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Bullock, Chilton, Clay, Coosa and 7 more58 min
May 3, 3:17 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more73 min
May 3, 3:20 PM CDTSevere Thunderstorm WarningBMXCalhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more55 min
May 3, 3:21 PM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne54 min
May 3, 3:25 PM CDTTornado WarningBMXCalhoun, Clay, Cleburne, Talladega18 min
May 3, 4:11 PM CDTSevere Thunderstorm WarningBMXChambers, Cleburne, Randolph34 min
May 3, 4:26 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Russell34 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.